Kentucky, 2019Lightning Strike in Kentucky, June 29, 2019
June 29, 2019 · NWS PAH · 1 event in 1 county or zone
Isolated thunderstorms formed during the heat of the afternoon. A thunderstorm produced a damaging lightning strike.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms formed during the heat of the afternoon. A thunderstorm produced a damaging lightning strike.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 29, 12:51 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 29, 12:51 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
151 PM CDT Sat Jun 29 2019
.SHORT TERM...(Tonight through Monday night)
Issued at 149 PM CDT Sat Jun 29 2019
High pressure dominates the atmospheric column thru the entirety
of the short term forecast period, while the active jet stream
stays to our north. With H5 heights remaining around 590DM, and 60
hours of subsidence, we'll see H7 temps rise from around 6C to
about 8C by 12Z Tuesday. It will remain humid too, with soupy
lower 70s dew points lingering. Lacking any forcing mechanisms,
we should be mostly devoid of pcpn during this overall dry period,
excepting isolated heat of day pulse/pop-up storms that might
develop. We'll keep pops silent for now, but reevaluate the
environment for more subtle/meso features that may warrant a
bump up to low end audible range.
The primary impact hazard during this time range will be the heat
index, with triple digits increasing their appearance each
afternoon.
.LONG TERM...(Tuesday through Saturday)
Issued at 149 PM CDT Sat Jun 29 2019
The upper level ridge and surface high pressure will hold on through
Tuesday before beginning to break down. This will keep the area dry,
hot, and uncomfortably humid. Heat indices on Tuesday will hit
100-103 degrees in many areas.
As the high weakens slightly and the ridge flattens out, chances for
diurnal precipitation begin increasing in the northeast counties
Wednesday and then over the whole forecast area Independence Day
lasting at least through the first part of the weekend. Some models
want to pick up on a weak impulse moving through the pattern. This
will increase our chances for showers and thunderstorms on Saturday.
Even with chances for precipitation, daily highs will top out around
90 degrees with overnight lows in the lower 70s.
&&
.AVIATION...
Issued at 149 PM CDT Sat Jun 29 2019
Cu bases are possible during the heat of day hours, starting
around 3500-4000 feet AGL and climaxing in the 4500-5500 feet AGL
range. With high pressure the dominant feature, any cu growth into
CB clouds should be very isolated, and so not included for
terminal mention. Light/variable winds, and moclear overnight
skies, could yield marginally restrictive vsbys in patchy fog at
any terminal location.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 29, 12:55 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
155 PM CDT Sat Jun 29 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
155 PM CDT Sat Jun 29 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
River flooding continues. Refer to the latest river flood
statements and warnings for details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The heat index will approach and may reach into triple digits
each afternoon.
The chance for scattered thunderstorms will increase a bit on
Wednesday and Thursday, but still should be limited to the heat of
the day. The main thunderstorm hazards look to be lightning and
locally heavy rainfall.
Refer to the latest river flood statements and warnings for
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Lightning, Christian
- When
- June 29, 3:45 PM CST
- Where
- Christian County, Hopkinsville
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 36.850, -87.480
Lightning struck a tree, causing it to fall on a house. There was moderate damage to the roof and attic area.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 29, 20193 deaths · 3 events
- Excessive Heat in Arizona, June 29 to 30, 20193 deaths · 3 events
- Hail and Damaging Winds in Pennsylvania, June 29, 201935 injured · $105,000 · 52 kt wind · 31 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 29 to 30, 20191 death · 63 kt wind · 10 events
- Hail in North Dakota, June 29, 2019$900,000 · 3 in hail · 1 event
- Hail and Damaging Winds in Pennsylvania, June 29, 20191 in hail · 62 events
- Hail and Damaging Winds in Texas, June 29, 2019$82,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Jersey, June 29, 20191.75 in hail · 50 events
- Hail and Damaging Winds in Pennsylvania, June 29, 2019$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, June 29, 2019$40,000 · 1.25 in hail · 12 events
- Damaging Winds in New Jersey, June 29, 2019$41,000 · 61 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, June 29, 2019$20,000 · 1.5 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829985.